Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Further investigations
with the strong probable prime test

Author: Ronald Joseph Burthe Jr.
Journal: Math. Comp. 65 (1996), 373-381
MSC (1991): Primary 11Y11; Secondary 11A51
MathSciNet review: 1325864
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Damgård, Landrock and Pomerance described a procedure in which a $k$-bit odd number is chosen at random and subjected to $t$ random strong probable prime tests. If the chosen number passes all $t$ tests, then the procedure will return that number; otherwise, another $k$-bit odd integer is selected and then tested. The procedure ends when a number that passes all $t$ tests is found. Let $p_{k,t}$ denote the probability that such a number is composite. The authors above have shown that $p_{k,t}\le 4^{-t}$ when $k\ge 51$ and $t\ge 1$. In this paper we will show that this is in fact valid for all $k\ge 2$ and $t\ge 1$.

References [Enhancements On Off] (What's this?)

  • 1 P. Beauchemin, G. Brassard, C. Crépeau, and C. Goutier, Two observations on probabilistic primality testing, Advances in Cryptology---Crypto 86 Proceedings (A.M. Odlyzko, ed.), Lecture Notes in Comput. Sci., vol. 263, Springer-Verlag, Berlin, 1987, pp. (443-450), MR 89c:11180.
  • 2 P. Beauchemin, G. Brassard, C. Crépeau, C. Goutier, and C. Pomerance, The generation of random numbers that are probably prime, J. Cryptology, MR 89g:11126.
  • 3 I. Damgård, P. Landrock, and C. Pomerance, Average case error estimates for the strong probable prime test, Math. Comp. 61 (1993), 177--194, MR 94b:11124.
  • 4 L. Monier, Evaluation and comparison of two efficient probabilistic primality testing algorithms, Theoret. Comput. Sci. 12 (1980), 97--108, MR 82a:68078.
  • 5 M. O.Rabin, Probabilistic algorithm for testing primality, J. Number Theory 12 (1980), 128--138, MR 81f:10003.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11Y11, 11A51

Retrieve articles in all journals with MSC (1991): 11Y11, 11A51

Additional Information

Ronald Joseph Burthe Jr.

Received by editor(s): May 3, 1994
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society